MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLER, SURGICAL

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLER, SURGICAL
Model Number SIGCIR28XT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10.Concomitant products: sigcirstnd, sigcirstnd signia circ adapt std length (lot c25afj0013); sigphandle, sig power sigphandle handle (serial (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient was given an anticoagulant one hour before a laparoscopic hand-assisted sigmoid resection.During the procedure, the surgeon utilized a reverse baker technique and a black circular reload, with the stapler closed to 98% and then 100% at the top end of zone 2, and removed the stapler without resistance.The rectal stump was not skeletonized, and visible visceral fat was present at the anastomosis site.Forty minutes after the procedure, significant rectal bleeding was observed in the post-anesthesia care unit, with a total blood loss of 450 milliliters.The surgeon had to bring the patient back to the operating room for revision of the anastomosis using another manufacturer's circular stapler.It was noted that the bleeding occurred at the site of the colon anastomosis.Upon inspection of the anastomotic specimen, significant clotting was observed inside the anastomosis, but the staple lines appeared completely intact.On post-operative day one, the patient was reported to be doing fine.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the first returned image contained a view of a section of tissue.Several staples were noted within the tissue.No abnormalities were noted with the staple line.The second returned image also contained a view of a section of tissue.No staples or staple lines could be seen in the tissue, however, significant bleeding was noted within the tissue.It was reported that a significant rectal bleeding was observed in the post-anesthesia care unit, with a total blood loss of 450 milliliters.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24073784
Report Number1219930-2026-00268
Device Sequence Number9240753
Product Code GAG
UDI-Device Identifier10884521703735
UDI-Public(01)10884521703735(17)280831(10)N5J1539UY
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSIGCIR28XT
Device Catalogue NumberSIGCIR28XT
Device Lot NumberN5J1539UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale